Jump to content

Search the Community

Showing results for tags 'amitriptyline wihtdrawal'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. About 5 years ago I took a lot of antibiotics for what turned out to be a jaw infection. This resulted in continuing gut problems, (gastritis, esophagitis) and also a condition called burning mouth syndrome. During this time repeated use of acid-reducing drugs (PPI's) started giving me side effects, particularly insomnia and anxiety, and I wound up being given psych drugs (all at low doses) as well. During 2017 I got better, with mixed results on weaning: - February 2017: My first attempt to go from .25 mg daily clonazepam to .125 mg clonazepam resulted in almost immediate withdrawal symptoms, such as insomnia, anxiety, extreme nausea. I went back up to the original dose and the symptoms quickly disappeared - September 2017: Stopped taking 10 mg. Celexa cold turkey, with no withdrawal issues. - October 2017 through December 2017; under the direction of a psychiatrist, reduced from .25 mg to .125 mg with minimal side effects, using alternating doses according to a schedule developed by Cara Tannenbaum. Very minimal nausea, worked quite well. December 2017: Happened to skip a dose of amitriptyline and realized how refreshed and energetic I felt the next day. Decided to take it every other day for two weeks, then stop. Felt great - my dry mouth (a side effect of the drug) disappeared, and so did my burning mouth! I was over the moon. Then at about week three I started having stomach pain, and was waking up with acid in my throat; I was even burping up acid. I had a vitreous detachment in my right eye. There were two solid days where my body shook and I had constant diarrhea. I felt manic. PPI's helped with the acid, but again I developed insomnia and anxiety, and more stomach pain. The psychiatrist suggested Benadryl, which did not help much. It seemed like everything I tried caused stomach distress. I had to resume taking 10 mg. of the amitriptyline , and also eventually went back up to .25 clonazepam to help with anxiety. These are the only drugs I currently take. Since then I have not regained my health. I lost 20 lbs. those first couple of months, and am considered anorexic. I eat six small meals a day, trying to gain weight but without success. During an endoscopy in May 2018 my GI doc at the time suspected gastroparesis, since he did not observe any stomach peristalsis during the procedure. Since I was already following eating guidelines for gastroparesis, I decided not to be tested since I would probably not want to take any drugs for it. With resumption of the amitriptyline, dry, burning mouth came back in a much more severe form - it flares all the time. Could I have become hypersensitive to this drug? I now routinely have swelling in my throat, mouth, and belly. I have also been recently diagnosed with SIBO - small intestine bacterial overgrowth, and IBS. A nutritionist I am now seeing suspects I may have histamine intolerance, which the amitriptyline probably makes worse. I have a very accurate (to 0.1 mg) analytical scale and can shave the amitriptyline pills down. In March 2019 I went down from 10 to 9 mg., and had manageable nausea. I held at 9 mg for six weeks. When I went down to 8 mg. the nausea and and mouth pain were intense - but this particular time I alternated between 9 and 8 for a week, which I didn't do with the first taper. Maybe that was a mistake. At this point, the doctors look at me like I am totally out of my mind - how can such small doses have such big effects? I feel the amitriptyline is hurting my body, and making my gut dysfunctional (it slows motility, for example, which is bad for both gastroparesis and SIBO). So I need to get off of it, but this last taper scared the heck out of me. Words of advice and/or encouragement are appreciated! Thanks in advance ...
  2. We are in Columbus, Ohio and my son's pediatrician doesn't have experience with these brain altering medicines and just seems to know dosages. we are going through a very rough time and have to make a decision about stopping Ami and go through horrible withdrawal symptoms (which he gets as we have tried reducing it just by 10 mg) So i need your advice whatever you can give, please. I don't want to go to another inexperienced doctor. Anyway let me tell you all the details and I am sorry its long one so that you have a whole scenario. it started in a wrong way. The GI doctor couldn't figure out anything and then we had a new pediatrician who immediately diagnosed him with CVS. I wa impressed and did what she asked me to do as my son was third day into his cycle and his high school had started (freshman). She prescribed Ami 50 mg. By the time we got time to read more about it, which my husband and me always do with any new medicine, we already had given one dose to my son. We realized it was a heavy dose to start with but first time we didn't read about a medicine and probably made the biggest mistake. Anyway we still didn't read the white papers etc to know that dosage shouldn't be changed drastically. Next day my son was like a zombie and extremely irritable. So we reduced the dose into half. He was completely recovered from puke cycle the first day itself and after reducing the dose to half he was doing great in every way. We though we found a wonder drug. We confirmed with pediatrician about reducing dosage and she was happy we did! Our happiness lasted only 5 days. 6th day after passing stools (as the cycle always start) he started throwing up a bit and then lot of dry heaving with uncomfortable tummy. Those are his symptoms of CVS every cycle. So we thought its his cycle. It was a weekend so we waited until Monday and called the doctor. Like any other doctor who just know various emergency medicine names, she prescribed imitrex etc. Nothing was helping and by Friday we thought Ami at least is not working, lets stop it. Then I had an idea that 50mg worked,so lets try giving it. And it worked like a charm. Anyway after 2 days again, due to side effects, to make him go to school, we reduced the dose to 40 mg this time. Unfortunately the cycle started again in 5 days, weekend again. We tried giving 50 mg Ami that night and again it worked like a charm. But again we reduced to 40 mg on Monday, due to drowsiness and hadn't still realized that all the cycles since 2 weeks were withdrawal effects of reducing the dosage. This time on 2 days of 40 mg, my son started having urine retention and we reduced the dosage to 30 mg. Somehow while thinking about it that night I realized that previous 2 episodes must be withdrawal effects as I remembered reading people could not stop it. i woke up at night and started reading and was assured they were withdrawal effects. And as expected the next day while he was on 30 mg, the withdrawal effects started. That was last Friday. We thought about it and decided to go 50 mg and stick to it. We read that side effects go away after some time. This time it took 3 days for him to recover from withdrawal effects after starting him back on 50 mg, we still thought its okay. But then 2 days later he started throwing up again and I started wondering what to do. The doctor kept telling us to go cold turkey or reduce drastically. But finally 4 more days later (continuing 50mg), we decided to reduce by 5 mg every week. He is throwing up every morning and canot go to school. He is better later in the evening. But every mornig its horrible. Please help from your experience what do you think we should we do? Can we redcue 5 mg every week since he has had 50 mg for 7-8 days only on a regular basis? Please, please anyone experienced tell me whatever you think we should do.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy